Extravasation of a full anthracycline cycle results in breast necrosis

0

#IVTEAM #Intravenous literature: Vasconcelos, I. and Schoenegg, W. (2013) Massive breast necrosis after extravasation of a full anthracycline cycle. BMJ Case Reports. October 18th.

Abstract:

A 57-year-old woman with invasive breast cancer was referred for adjuvant chemotherapy after undergoing breast conservative therapy and axillary dissection. A port was inserted in the contralateral subclavian vein and epirubicin, cyclophosphamide and 5-fluorouracil was the treatment of choice. After the first cycle, the patient was sent home. The following day, she reported rapidly developing redness and pain in the right breast and diagnosis of epirubicin extravasation was made. She was hospitalised, the port was surgically removed and approximately two-thirds of the breast underwent tissue necrosis. The necrotic tissue was resected and a skin graft was harvested from the thigh. She was offered DIEP-flap reconstruction 8 months later. There were no complications, except for marginal necrosis of the flap. Necrosectomy was performed and resolved through an advancement flap.

Main page

Share.

Comments are closed.

Free Email Updates
Join 5.5K IVTEAM members. Subscribe now and be the first to receive all the latest free updates from IVTEAM!
100% Privacy. We don't spam.